Advertisement

Traveling salesman problem across well-connected cities and with location-dependent edge lengths

  • Ghurumuruhan GanesanEmail author
Article
  • 36 Downloads

Abstract

Consider \(n\) nodes \(\{X_i\}_{1 \le i \le n}\) distributed independently across \(N\) cities located in the unit square \(S\), each according to a certain distribution \(g_N(\cdot )\). Each city is modelled as an \(r_n \times r_n\) square and \({\mathrm{TSP}}C_n\) denotes the weight of the minimum weighted length cycle containing all the \(n\) nodes, where the edge length between nodes \(X_i\) and \(X_j\) is location-dependent and based on a metric \(d\) that is equivalent to the Euclidean metric. We obtain variance estimates for \({\mathrm{TSP}}C_n\) and prove that if the cities are well-connected in a certain sense, then \({\mathrm{TSP}}C_n\) appropriately centred and scaled converges to zero in probability. We also obtain large deviation type estimates for \({\mathrm{TSP}}C_n\). Using the proof techniques, we also study results \({\mathrm{TSP}}_n\) of the minimum length cycle in the unconstrained case, when the nodes are independently distributed throughout the unit square \(S\) with location-dependent edge lengths. We obtain variance estimates and convergence in probability for \({\mathrm{TSP}}_n\) appropriately scaled and centred.

Keywords

Traveling salesman problem well-connected cities location dependent edge lengths 

2000 Mathematics Subject Classification

Primary: 60J10 60K35 Secondary: 60C05 62E10 90B15 91D30 

Notes

Acknowledgements

The author would like to thank Professors Rahul Roy, Thomas Mountford, Federico Camia and the referee for crucial comments that led to an improvement of the paper. He would also like to thank Professors Rahul Roy, Thomas Mountford and Federio Camia for his fellowships.

References

  1. 1.
    Alon N and Spencer J, The Probabilistic Method (2008) (Wiley)Google Scholar
  2. 2.
    Arora S, PTAS for Euclidean traveling salesman and other geometric problems, J. ACM 45 (1998) 753–782MathSciNetCrossRefGoogle Scholar
  3. 3.
    Beardwood J, Halton J H and Hammersley J M, The shortest path through many points, Proc. Cambridge Philos. Soc. 55 (1959) 299–327MathSciNetCrossRefGoogle Scholar
  4. 4.
    Cook W, In Pursuit of the Traveling Salesman: Mathematics at the Limits of Computation (2011) (Princeton University Press)Google Scholar
  5. 5.
    Gutin G and Punnen A P, The Traveling Salesman Problem and its Variations (2006) (Springer)Google Scholar
  6. 6.
    Karpinski M, Lampis M and Schmied R, New inapproximability bounds for TSP, J. Computer System Sci. 81 (2015) 1665–1677MathSciNetCrossRefGoogle Scholar
  7. 7.
    Pintea C-M, Pop P C and Chira C, The generalized traveling salesman problem solved with Ant algorithms, Complex Adaptive Systems Modeling 5 (2017), available at 10.1186/s402940017-0048-9Google Scholar
  8. 8.
    Snyder L V and Daskin M S, A random-key genetic algorithm for the generalized traveling salesman problem, European J. Oper. Res. 174 (2006) 38–53MathSciNetCrossRefGoogle Scholar
  9. 9.
    Steele J M, Subadditive Euclidean functionals and nonlinear growth in geometric probability, Ann. Probab. 9 (1981) 365–376MathSciNetCrossRefGoogle Scholar
  10. 10.
    Steele J M, Probability and problems in Euclidean combinatorial optimization, Statistical Sci. 8 (1993) 48–56CrossRefGoogle Scholar
  11. 11.
    Steinerberger S, New bounds for the traveling salesman constant, Adv. Appl. Probab. 47 (2015) 27–36MathSciNetCrossRefGoogle Scholar
  12. 12.
    Vazirani V V, Approximation Algorithms (2001) (Springer Verlag)Google Scholar

Copyright information

© Indian Academy of Sciences 2019

Authors and Affiliations

  1. 1.The Institute of Mathematical SciencesChennaiIndia

Personalised recommendations